How bad side effects(ESTRATEST)

buc1980January 26, 2002

My wife is on estratest after hysterectomy.I wander how bad are the side effects from this medication.Thank you.

Thank you for reporting this comment. Undo
catherinet

Hi Buc1980........I'm not familiar with estratest, but I have to warn you that some women have major problems right after a hysterectomy (even months). So don't assume, if she's feeling badly, that it's side-effects from the HRT. I had a friend who was actually bed-ridden for about 3 months after a hysterectomym from all new symptoms. She felt like she was going to die.....She blamed alot of her strange feelings and sensations on her new estrogen patch, and refused to wear it. In retrospect, it probably would have helped her feel better, and all the really bad things she was experiencing, was the major change she was going through, due to the hysterectomy. I hope I haven't assumed too much here. Good luck to your wife! Suddenly having your own natural hormones removed, can be a rought road!

    Bookmark   January 26, 2002 at 5:08PM
Thank you for reporting this comment. Undo
andy19

I have been using Estratest HS just one day a week (using estradiol the other days)and have no problems with that schedule. When I used it twice a week (estradiol the other days) I would get dark hair on the inside of my thighs, but didn't have any trouble with facial hair or deepening voice or any of the things that are sometimes associated with too much testosterone. I have heard that some women take Estratest every day with no adverse effects, so it seems to be an individual thing, much like most HRT options.

    Bookmark   January 26, 2002 at 11:49PM
Thank you for reporting this comment. Undo
snowbird

i was on eatratest for about 9 months and the only side effect I noticed was a little hair on my upper lip, which nair took care of. The main thing is for her to take them.

    Bookmark   February 3, 2002 at 4:08PM
Thank you for reporting this comment. Undo
BarbatHoneyGrove

I had a hysterectomy in June, 2001. The feeling of surviving major surgery and the immediate menopause as opposed to gradually going through it is a lot to handle. There was anger, confusion, loss, uncertainty for about 5 months. I am taking Estratest (plant based HRT) and taking multivitamins and I also cut out the "white food". I feel almost "normal" again. I think talking with others who are going through this is most helpful. Having an understanding and supportive partner means so much. My husband offered lots of hugs, a shoulder to lean on and an ear to bend, even though neither of us knew how this would all turn out.

Best of luck and hang in there.

Barb D.

    Bookmark   February 8, 2002 at 11:05PM
Thank you for reporting this comment. Undo
babjean

Hi All!,
I have been on Estratest for 15 years. I started taking it right after a complete hysterectomy. I was 48 at the time and I had NO problems what so ever. About 6 months ago I decided to go on half strength and have begun to have hot flashes. Also my libido has been reduced. This would not normally be a problem but I'm a newly wed as of December! My question is should I go back on full strength? The hot flashes are very annoying, so is the lack of libido.
Babjean

    Bookmark   August 24, 2008 at 2:18PM
Sign Up to comment
More Discussions
how long do you have hot flashes and night sweats
I have gone almost two years without a period. The...
azdeb
Excessive burping and fluttering....
lately, starting after I exercise....has anyone else...
ballysharon
Cramping, but no periods
I'm just wondering if this is a common part of entering...
dee_can1
dental woes and menopause
After reading some of the posts here, I feel I can...
janeinspace
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
grule
© 2015 Houzz Inc. Houzz® The new way to design your home™